Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Iterative approximation of fixed points of Lipschitz pseudocontractive maps

Author: C. E. Chidume
Journal: Proc. Amer. Math. Soc. 129 (2001), 2245-2251
MSC (2000): Primary 47H09, 47J05, 47J25
Published electronically: March 20, 2001
MathSciNet review: 1823906
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


Let $E$ be a $q$-uniformly smooth Banach space possessing a weakly sequentially continuous duality map (e.g., $\ell_p, 1<p<\infty$). Let $T$ be a Lipschitzian pseudocontractive selfmapping of a nonempty closed convex and bounded subset $K$ of $E$ and let $\omega\in K$ be arbitrary. Then the iteration sequence $\{z_n\}$ defined by $z_0\in K, z_{n+1}=(1-\mu_{n+ 1})\omega + \mu_{n+1}y_n; y_n = (1-\alpha_n)z_n+\alpha_nTz_n$, converges strongly to a fixed point of $T$, provided that $\{\mu_n\}$ and $\{\alpha_n\}$ have certain properties. If $E$ is a Hilbert space, then $\{z_n\}$ converges strongly to the unique fixed point of $T$ closest to $\omega$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H09, 47J05, 47J25

Retrieve articles in all journals with MSC (2000): 47H09, 47J05, 47J25

Additional Information

C. E. Chidume
Affiliation: The Abdus Salam International Centre for Theoretical Physics, P.O. Box 586, Trieste, Italy

PII: S 0002-9939(01)06078-6
Keywords: Pseudocontractive operators, $q$-uniformly smooth spaces, duality maps, weak sequential continuity.
Received by editor(s): September 27, 1999
Published electronically: March 20, 2001
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia